Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the Betti numbers of real varieties


Author: J. Milnor
Journal: Proc. Amer. Math. Soc. 15 (1964), 275-280
MSC: Primary 55.30; Secondary 57.50
MathSciNet review: 0161339
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Eilenberg and N Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N. J., 1952. MR 0050886 (14:398b)
  • [2] S. Lefschetz and J. H. C. Whitehead, On analytical complexes, Trans. Amer. Math. Soc. 35 (1933), 510-517. MR 1501698
  • [3] J. Milnor, On the immersion of n-manifolds in $ (n + 1)$-space, Comment. Math. Helv. 30 (1956), 275-284. MR 0079268 (18:60b)
  • [4] -, On axiomatic homology theory, Pacific J. Math. 12 (1962), 337-341. MR 0159327 (28:2544)
  • [5] O. A. Oleĭnik, Estimates of the Betti numbers of real algebraic hypersurfaces, Mat. Sb. (N.S.) 28 (70) (1951), 635-640. (Russian) MR 0044864 (13:489b)
  • [6] G. de Rham, Variétés différentiables, Hermann, Paris, 1955.
  • [7] A. Sard, The measure of the critical values of differentiable maps, Bull. Amer. Math. Soc. 48 (1942), 883-897. MR 0007523 (4:153c)
  • [8] H. Seifert and W. Threlfall, Variationsrechnung im Grossen, Teubner, Berlin, 1938.
  • [9] B. van der Waerden, Einführung in die algebraische Geometrie, Spinger, Berlin, 1939.
  • [10] R. Thom, Sur l'homologie des variétés algébriques réelles, (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.30, 57.50

Retrieve articles in all journals with MSC: 55.30, 57.50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1964-0161339-9
PII: S 0002-9939(1964)0161339-9
Article copyright: © Copyright 1964 American Mathematical Society